Alert archive / Kansas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 110, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Jun 23, 2000, 11:58 PM CDT for Reno County, Kansas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 23, 2000, 11:58 PM CDT (04:58 UTC)
- Expired
- Jun 24, 2000, 12:45 AM CDT
- In force
- 47 min
- Issued by
- NWS Wichita, KS
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Reno County, KS
The radar
The Wichita radar (KICT), 48 km from the middle of the area, began a volume at 05:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 23, 9:30 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 5.0 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2896 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1333 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 6.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KICT 240459 SVRICT KSC155-240545- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WICHITA KS 1158 PM CDT FRI JUN 23 2000 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... RENO COUNTY IN SOUTH CENTRAL KANSAS * UNTIL 1245 AM CDT. * AT 1156 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES WEST OF HAVEN...OR ABOUT 10 MILES SOUTH OF HUTCHINSON...MOVING EAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR HAVEN AROUND 1205 AM CDT... THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING DAMAGING WINDS GREATER THAN 60 MILES AN HOUR... THIS REPLACES THE SEVERE THUNDERSTORM WARNING ISSUED EARLIER. THE STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS. SEEK A STURDY SHELTER IMMEDIATELY! STAY AWAY FROM WINDOWS. AVOID USING THE TELEPHONE OR OTHER ELECTRICAL EQUIPMENT...WHILE LIGHTNING IS IN THE AREA. HEAVY RAINS FLOOD ROADS QUICKLY...SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. REPEATING...A SEVERE THUNDERSTORM WARNING HAS BEEN ISSUED FOR RENO COUNTY UNTIL 1245 AM CDT. LAT...LON 3814 9778 3774 9814 3774 9770 38W17 9772 NOONAN NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 9:02 PM CDT, 2 hours 56 minutes earlier.
Area forecast discussion, Jun 23, 9:02 PM CDT, 2 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 902 PM CDT FRI JUN 23 2000 ...UPDATED... 00Z UPR AIR SHOWD LO LVL MOIST AXIS FM WRN OKLA INTO WCNTRL KS INTO SERN NE WITH H8 DWPTS OF 16-18C. CNVTN CONTS TO BLD SWD INTO MOIST AXIS RESUTLING IN VRY LTL OVRALL STM MOTION. LATEST RADAR TRENDS SHOWD MORE PROPAGATION ESEWD INTO RSL AREA WHICH MAY BE A REFLECTION OF LO LVL JET DVLPMT ACRS CNTRL KS. AN UPR SPEED MAX WAS ALSO STREAKING ACRS SWRN KS THIS EVE PER PROFILER NET AND LIKELY AIDING IN LIFT IN THE RGN. THE MAIN QUESTION IS HOW STM EVOLUTION WL CONT THIS EVE AND THEN OVRNGT ACRS THE CWA. WL LIKELY SEE SOME STM DVLPMT FURTHER E INTO CNTRL KS UNTIL MDNGT WHERE LO LVL MOIST CNVGNC WL BE MAXIMIZED ON INCRSG JET. AFT COORD WITH THE SPC NOT SURE OF ADDTNL WW INTO CNTRL KS WL BE NEEDED...BUT WL CONT TO MONITOR. NEXT CONCERN IS HVY RAFL POTNL FURTHER NW AS WELL. WITH PWAT VALUES NR TWO INCHES %ACRS MUCH OF THE AREA AND SLOW STM MOVMT MAY NEED TO ISSUE FFA FOR ENTIRE CWA. AFT COORD WITH TOPEKA...WL MAKE IT SO. DARMOFAL .ICT...FLASH FLOOD WATCH TONIGHT FOR THE ENTIRE CWA.
In the hours before
Local storm report, Jun 23, 10:02 PM CDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA, KANSAS
1002 PM CDT FRI JUN 23 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0905 PM RUSSELL KS 85 MPH TSTM WIND GUST
06/23/00 RUSSELL LAW ENFORCEMENT REPORTED
TREES AND POWERLINES DOWN
COLocal storm report, Jun 23, 10:06 PM CDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA, KANSAS
1006 PM CDT FRI JUN 23 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0905 PM RUSSELL KS 85 MPH TSTM WIND GUST
06/23/00 RUSSELL LAW ENFORCEMENT REPORTED
TREES AND POWERLINES DOWN
0945 PM WILSON KS 60 MPH TSTM WIND GUST
06/23/00 ELLSWORTH LAW ENFORCEMENT REPORTED
COSpecial weather statement, Jun 23, 10:10 PM CDT, 1 hour 48 minutes before
KSZ033-047>053-067>072-082-083-091>096-098>100-240415- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1010 PM CDT FRI JUN 23 2000 THE NATIONAL WEATHER SERVICE IN WICHITA IS ACTIVATING OUR SKYWARN SPOTTER NETWORK. A SKYWARN OPERATOR IS MONITORING AREA NETWORKS. THE PRIMARY SKYWARN FREQUENCY IS 146.94 MHZ. SECONDARY FREQUENCIES ARE ALSO BEING MONITORED AT 146.82 AND 145.13 MHZ. NNNN
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 8:54 PM CDT | Severe Thunderstorm Warning | ICT | Russell | 66 min |
| Jun 23, 9:17 PM CDT | Severe Thunderstorm Warning | ICT | Barton | 58 min |
| Jun 23, 9:29 PM CDT | Severe Thunderstorm Warning | ICT | Ellsworth, Lincoln | 61 min |
| Jun 23, 10:15 PM CDT | Severe Thunderstorm Warning | ICT | Rice | 60 min |
| Jun 23, 10:27 PM CDT | Severe Thunderstorm Warning | ICT | Ellsworth | 48 min |
| Jun 23, 10:53 PM CDT | Severe Thunderstorm Warning | ICT | Reno | 67 min |
| Jun 23, 11:09 PM CDT | Severe Thunderstorm Warning | ICT | McPherson | 66 min |
| Jun 23, 11:33 PM CDT | Severe Thunderstorm Warning | ICT | Kingman | 57 min |
| Jun 23, 11:39 PM CDT | Severe Thunderstorm Warning | ICT | Harvey | 66 min |
| Jun 23, 11:53 PM CDT | Severe Thunderstorm Warning | ICT | Marion | 67 min |
| Jun 24, 12:06 AM CDT | Severe Thunderstorm Warning | ICT | Harper | 54 min |
| Jun 24, 12:11 AM CDT | Severe Thunderstorm Warning | ICT | Sedgwick | 64 min |
| Jun 24, 12:28 AM CDT | Severe Thunderstorm Warning | ICT | Sumner | 62 min |
| Jun 24, 12:59 AM CDT | Severe Thunderstorm Warning | ICT | Butler | 61 min |
| Jun 24, 1:08 AM CDT | Severe Thunderstorm Warning | ICT | Cowley | 67 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.